Starting prostap in January and then when it kicks in HRT...what will happen with me???

Just had my appointment today with my consultant and she has said a hysterectomy is the way forward but she doesn't really want to be doing such a big op if it isn't really necessary. Now I haven't been diagnosed with endo because all my laps were clear. So today she said from January I'll have the prostap injection every four weeks for 12 weeks and in that time it will stop my ovaries and the lot from working so I will have to be put on HRT then and see how my body reacts to not having ovaries and how I react to HRT. After the 12 weeks I'll have 2 months break then speak to her again and decide from there if Hysterectomy is the right decision for me. All this time I need to keep a diary. Anybody else done this and what was your experience with this please?

9 Replies

oldestnewest
  • Anybody please?

  • Hi, I've been on Zoladex which is similar/same drug to close down ovaries. I've had 3 months without HRT and have been put on Livial 2.5mg now to try as I was considering hysterectomy. I've found the Livial helps a lot with the hot flushes and night sweats - and sex life! However, I do feel teary and moody too. I had a review appt yesterday with consultant who said that she thought the Zoladex was more to blame for those side affects. All in all I can't have a hysterectomy as bowel is stuck to uterus so trying ablation and excision to see if that helps me.

    I think it's a good idea to 'try before you buy' see how you are with the combination of drugs and if it helps then it may aid your decision.

  • Hi I wad on prostap, only had two lots of the injections as the side effects were horrendous. However I was never given an option to try HRT to control the symptoms. x

  • Thank you Edsmom and ilovemykids. Hope you both get sorted soon. I have been thinking through things and have decided that I am going to try and manage my pain and not go ahead with any injections or anymore medication. I am fed up of pain but I am also not wanting to fill my body with anymore medication. I know it is possible to do this as sooo many other women have tried and succeeded so I am going to give it a go. Good luck and Merry Christmas.

  • Hi Gr8kids

    I completely understand where you are coming from with not wanting to pump your body full of drugs. It's not ideal under any circumstances.

    That being said....my experiences of Prostap/Zoladex have not been walks in the park by any means, but they haven't been that horrendous, either. If you're prepared for the fact that there are going to be side effects, you might be surprised by how slight they appear compared to some of the horror stories you'll read. On the other hand, if it really doesn't suit you, the injections are done monthly; it's not as if you'll have it in your system for ages if you decide to stop.

    If your consultant wanted to use it as a treatment it would be a different story, but from what you've said it sounds as if she wants to put you into a state of false menopause to see how your body handles it with a view to deciding whether or not to go ahead with the hysterectomy. I know it sounds as though you are being treated like a guinea pig, but it's very common practice, and at least this way you'll both know how that route would affect you. Also, if it worked for you in the way it's worked for me in the past, you could potentially have three gloriously pain free months for a relatively small 'price'. And if you find that it suits you, you can go on to have another three months of it; the 'usual' course is six months before you need to take a break from it.

    Obviously it's a very personal decision but as Edsmom said, it's probably worth at least trying it, if only to give your consultant an idea of where to go next in terms of treatment.

    Good luck :)

    C xxx

  • Chrissie66 did you go on to have a hysterectomy? X

  • No, it's too complicated in there to risk further surgery. I'm perimenopausal now so until I hit the full menopause we're managing it with painkillers and Zoladex/Prostap to give me a break when necessary.

    Also, hysterectomy isn't really the answer for endo unless it is confined to your womb. People can be put through big operations only for the endo to come back.

    Oh, it's fun being a woman....

    C xxc

  • Hi there,

    I am in exactly the same situation - 9 weeks into a 3 month trial of drug induced menopause and just started HRT for the flushes/sweats etc. I suspect I will probably end up with a hysterectomy but it feels right to me to be trying it out beforehand, as Edsmom says.

    I get too many side effects from most painkillers and other treatments to go with those options for any longer. Every woman is different and has an individual path through their problems. Mostly we all get to the end of our tether at some point though, I think!

    I think your consultant is accepting that your diagnosis isn't clear cut (because laps not conclusive) but if a drug induced menopause sorts you out then hysterectomy would be a long term solution for you. It would be tragic to have a major op like that and it not work... If you don't fancy trying it right now maybe in 6 months or longer - you have the choice, it is your body.

    Hope you find a way through x

  • Hi, I have had this incredible pain for nearly 4 years now, finally got taken seriously last June after paying to go private. I had 6 months worth of prostap and I managed 3 with no hrt ( I wanted to have a true answer from the trial.) The side effects were quite bad, the sweats were the worst but when weighed up against the level of pain previously I felt like a new woman. For the last three months of my trial I took lival and this controlled symptoms somewhat. I am now off everything waiting for hysterectomy I am starting to get some pain again, but only got a couple of months to wait. The worst thing about prostap for me us that I put on 2 and half stone in 6 months. But again these side effects outweigh the pain. I really hope you can find a balance that suits you in dealing with this horrid condition. Xxx

You may also like...